Start Non sedating antihistamines in children

Non sedating antihistamines in children

If antihistamines are being taken for treatment of nasal symptoms, see an allergist to identify the trigger. Read more See 2 more doctor answers I commonly use anti histamine for my IC patients. Caution must be taken with combination meds (antihistamines along with decongestants).

They increase tractability and compliance of children or troublesome or demanding patients.

Sedatives can be misused to produce an overly-calming effect (alcohol being the classic and most common sedating drug).

In the event of an overdose or if combined with another sedative, many of these drugs can cause unconsciousness (see hypnotic) and even death.

Some sedatives can cause psychological and physical dependence when taken regularly over a period of time, even at therapeutic doses.

Dependent users may get withdrawal symptoms ranging from restlessness and insomnia to convulsions and death.

Various kinds of sedatives can be distinguished, but the majority of them affect the neurotransmitter gamma-aminobutyric acid (GABA), which are brain chemicals performing communication between brain cells.

In spite of the fact that each sedative acts in its own way, they produce beneficial relaxing effect by increasing GABA activity.

When users become psychologically dependent, they feel as if they need the drug to function, although physical dependence does not necessarily occur, particularly with a short course of use.